MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 27GA 1-1/2IN; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE 27GA 1-1/2IN; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 301629
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
Material # 301629, batch # 4178893.Verbatim: endocrinology provider was performing a fine needle aspiration procedure.Provider uses the needle to puncture the neck and thyroid to obtain a sample for analysis.When provider removed it, the needle was not attached to the hub and was still in the patient neck.The patient went to the emergency department to have the needle removed.(b)(6).
 
Event or Problem Description
No additional information received.
 
Additional Manufacturer Narrative
(b)(4) follow up: a device history record review was completed by our quality engineer team for provided material number 301629 and lot number 4178893.The review did not reveal any detected abnormalities during the production process that could have contributed to this defect and all quality tests were found to be within specification.As a sample was unavailable for return, a thorough sample investigation could not be completed.Based on the investigation results, an exact cause for this incident could not be identified.Should you again experience any problems with our product we would appreciate the opportunity to conduct a thorough analysis.There are quality controls currently in place to detect this type of defect during the production process.Further action has not been determined necessary at this time.

Brand Name
NEEDLE 27GA 1-1/2IN
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21505590
Report Number1911916-2025-00172
Device Sequence Number4400471
Product Code FMI
UDI-Device Identifier30382903016298
UDI-Public(01)30382903016298(11)240626(17)290831(10)4178893
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number301629
Device Lot Number4178893
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2025
Supplement Date Received by Manufacturer03/07/2025
Initial Report FDA Received Date03/03/2025
Supplement Report FDA Received Date03/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown